Alert archive / North Carolina / Flash Flood Warnings in 2018

Flash Flood Warning 18, NWS Newport/Morehead City, NC

September 15, 2018Duplin County, Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this flash flood warning at Sep 15, 2018, 3:13 AM EDT for Duplin County, Onslow County, North Carolina. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2018, 3:13 AM EDT (07:13 UTC)
Expired
Sep 15, 2018, 3:00 PM EDT
In force
12 hr
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Duplin County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 87 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 7.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2018-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2018-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
522 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

605 
WGUS52 KMHX 150713
FFWMHX
NCC061-133-151300-
/O.NEW.KMHX.FF.W.0018.180915T0713Z-180915T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
313 AM EDT SAT SEP 15 2018

...FLASH FLOOD EMERGENCY FOR DUPLIN AND ONSLOW COUNTIES...

The National Weather Service in Newport has issued a

* Flash Flood Warning for...
  Southwestern Onslow County in eastern North Carolina...
  Duplin County in eastern North Carolina...

* Until 900 AM EDT.

* At 305 AM EDT, emergency management reported heavy rain from 
  Tropical Storm Florence causing flash flooding across the warned 
  area. Rainfall amounts of 6 to 12 inches have fallen since 
  Thursday, with an additional 4 to 8 inches possible through early 
  this morning. This is a life threatening situation, as numerous 
  roads are already impassable, and additional heavy rains will 
  threaten homes and businesses across the warned area. It is 
  imperative that residents remain at home unless threatened by 
  rising waters.

  This is a FLASH FLOOD EMERGENCY for Duplin and Onslow counties. 
This is a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!

* Some locations that will experience flooding include...
  Jacksonville, North Topsail Beach, Wallace, Warsaw, New River
  Station, Mount Olive, Rose Hill, Beulaville, Catherine Lake,
  Folkstone, Bowdens, Cypress Creek, Verona, Dixon, Beautancus,
  Kenansville, Chinquapin, Potters Hill, Harrells and Onslow Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3444 7752 3448 7758 3472 7768 3471 7798
      3473 7802 3471 7813 3474 7820 3490 7815
      3519 7816 3518 7815 3504 7777 3455 7727
      3444 7748

$$

SGK
1 follow-up statement
377 
WGUS52 KMHX 151157
FFWMHX
NCC061-133-151900-
/O.EXT.KMHX.FF.W.0018.000000T0000Z-180915T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Newport/Morehead City NC
757 AM EDT SAT SEP 15 2018

...FLASH FLOOD EMERGENCY FOR ONSLOW AND DUPLIN COUNTIES...

The National Weather Service in Newport has extended the

* Flash Flood Warning for...
  Southwestern Onslow County in eastern North Carolina...
  Duplin County in eastern North Carolina...

* Until 300 PM EDT Saturday.

* At 751 AM EDT, emergency management reported heavy rain from 
  Tropical Storm Florence causing life threatening flash flooding 
  across the warned area. Rainfall amounts of 8 to 15 inches have 
  fallen since Thursday morning, with an additional 6 to 10 inches 
  possible through mid afternoon. This is a life threatening 
  situation, as numerous roads are already impassable, and 
  additional heavy rains will threaten homes and businesses across 
  the warned area. There have also been numerous water rescues in 
  the area. It is imperative that residents remain at home unless 
  threatened by rising waters.

  This is a FLASH FLOOD EMERGENCY for Onslow and Duplin counties. 
This a PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!

* Some locations that will experience flooding include...
  Jacksonville, North Topsail Beach, Wallace, Warsaw, New River
  Station, Mount Olive, Rose Hill, Beulaville, Catherine Lake,
  Folkstone, Bowdens, Cypress Creek, Verona, Dixon, Beautancus,
  Kenansville, Chinquapin, Potters Hill, Harrells and Onslow Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3444 7752 3448 7758 3472 7768 3471 7798
      3473 7802 3471 7813 3474 7820 3490 7815
      3519 7816 3518 7815 3504 7777 3455 7727
      3444 7748

$$

SGK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 11:21 PM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Sep 14, 11:21 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1121 PM EDT Fri Sep 14 2018

.SYNOPSIS...
Dangerous Hurricane Florence will slowly drift WSW through NE SC
through tonight. Florence will continue to bring a prolonged
period of significant and life threatening impacts across
eastern North Carolina. The remnants of the system will lift
north into the Ohio Valley early next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 1120 PM Friday...Heavy rain bands continue to move inland
across Onslow, Jones, Duplin and Lenoir Counties. These bands
have contained numerous rotational couplets and several tornado
warnings have been issued. In addition, heavy rainfall continues
as historical flooding has continued over our southern zones
this evening, particularly Carteret, Jones and Craven Counties.
Made only very minor chances to the forecast. With diminishing
winds, storm surge values will be dropped to 4-7 feet on the
rivers and 2-4 feet elsewhere.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
As of 5 PM Fri...Flooding rains will continue Sat, and
transition to the western FA as center of Florence continues to
drift westward through SC. QPF amounts generally 3-6 inches,
with locally higher where feeder bands persist.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As of 330 AM Fri...The slow motion will keep threat for very
heavy rain over the wrn tier with cont threat of catastrophic
flooding with storm total rainfall reaching 20 to 30 inches and
locally in spots. The cont gusty SE winds will also cont the
threat for storm surge flooding...espcly over the srn coast,
Pamlico Sound, Neuse and Pamlico Rivers, as well as adjacent
streams and bays.

For more details on the potentially serious impacts to Eastern
NC, please take a look at our latest storm briefing by copy and
pasting this url:

https:/www.weather.gov/media/mhx/LatestBriefing.pdf

Sunday through Wed...Florence is expected to eventually drift
away from the region early next week. There remains much
uncertainty to where Florence will move, and where any residual
associated organized rainfall will occur. Have cont likely pops
Sunday through Monday then cont broad high chance PoPs for the
area into rest of the period. High temps look to be near normal
again with lots of clouds around with highs in the 80s, and
lows will be mostly in the 70s.

&&

.AVIATION /03Z SATURDAY THROUGH WEDNESDAY/...
Short Term /through 00Z Sunday/...
As of 630 PM Friday...Widespread MVFR/IFR conditions will
continue through this TAF cycle with periods of torrential rain
which is causing historic flooding. Very strong gusty winds will
add to the very hazardous flying conditions.

Long Term /Sat through Monday/...
As of 4 am Thu...Fri night into Saturday, there will likely be
a prolonged period of sub- VFR conditions with numerous showers
and widely scattered thunderstorms will continue. For Sunday and
Mon will cont to have decent coverage of showers with bouts of
MVFR.

&&

.MARINE...
Short Term /Through Tonight/...
As of 1120 PM Friday...As the center of Tropical Storm Florence
moves away from the region over northeastern South Carolina,
winds are continuing to come down. Have lowered seas to about
10-15 feet to match up with current observations. Small Craft
Advisories continue over the Albemarle Sound, Alligator River
and the coastal waters north of Cape Hatteras, with Tropical
Storm Warnings on the remaining waters. Very dangerous marine
conditions will continue over our southern marine zones and
Pamlico Sounds and all mariners should remain off the water
through the short term period as Tropical Storm Florence moves
southwest of the area.

Long Term /Sat through Monday/...
As of 500 PM Tue...Tropical storm force winds finally expected
to end later Sat or Sat evening. SE winds are forecast to
subside to 15-20 kt Sun and Mon. Seas will remain very high
ranging from 9 to 16 feet Sat to 5 to 7 ft Mon.

&&

.HYDROLOGY...
As of 1130 AM Fri...Likely historic rainfall event unfolding
over NC at this time. Hurricane Florence's slow crawl to the
west continues to bring heavy rain to eastern NC. Heaviest
rainfall at the time of this issuance was over Carteret County
where over a foot of rain has already fallen. Attention will be
on the location/training of rainbands over the area which can
quickly drop 3-4 inches of rain. The heaviest axis of rain over
Carteret/Craven/Pamlico Counties will drift west later
today/tonight bringing torrential rain over Onslow/Duplin/Jones
Counties. Areas north of HWY 264 are also vulnerable to flash
flooding, but it will be more dependent on the exact placement
and duration of rain bands. Florence's slow westward movement
will keep rainbands over the area into late Saturday and
possible Sunday, though by that time they will be more
widespread and have lesser intensity. Flash flood warnings in
effect south of HWY 264 which will likely be extended well into
the weekend.

With our rainfall forecast on track with 1 to 2 feet with amounts
around 40" possible for our coastal counties we continue to
highlight catastrophic river flooding following the passage of
Florence. Areas that flooded in Duplin/Onslow/Carteret/Jones
Counties during the record flood of Floyd can expect to flood
again. The ambiguity is a row of counties north. We are trending
wetter in the Neuse River basins with rainfall totals over 12"
which will support major flood stage. Another tier of counties
north into the Tar Basin the rainfall forecast is 8-12". Should
the rainfall forecast shift upwards one more row of counties
than correspondingly the flood levels be elevated another
category. The extend and severity of the river flooding will
cause trouble for evacuees trying to return to the area, with
flooding likely to start this weekend and deteriorate next week.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ044-079-080-090>095-098.
     Flash Flood Watch through Saturday evening for NCZ029-044>047-
     079>081-090>095-098-103-104.
     Beach Hazards Statement through Saturday evening for NCZ095-
     098-103-104.
MARINE...Tropical Storm Warning for AMZ135>137-154-156-158.
     Small Craft Advisory until 4 PM EDT Saturday for AMZ130-131.
     Small Craft Advisory until 2 AM EDT Tuesday for AMZ150-152.

&&

SYNOPSIS...HSA/TL
NEAR TERM...CTC
SHORT TERM...HSA/TL
LONG TERM...RF
AVIATION...RF/CTC/TL
MARINE...RF/CTC/TL
HYDROLOGY...MHX
Hazardous weather outlook, Sep 14, 11:41 AM EDT, 15 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
1141 AM EDT Fri Sep 14 2018

NCZ029-044>047-080-081-151545-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-
1141 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ079-091-151545-
Greene-Lenoir-
1141 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ090-151545-
Duplin-
1141 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ092>094-151545-
Jones-Craven-Pamlico-
1141 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.
   Storm Surge Warning.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Storm Surge Warning.
   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-104-151545-
Outer Banks Dare-Outer Banks Hyde-
1141 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Tornado Watch.
   Flash Flood Watch.
   Tropical Storm Warning.
   Storm Surge Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.
   Storm Surge Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-098-151545-
Carteret-Onslow-
1141 AM EDT Fri Sep 14 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...
...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Tornado Watch.
   Flash Flood Watch.
   Hurricane Warning.
   Storm Surge Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Hurricane Warning.
   Storm Surge Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 15, 1:52 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
152 AM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     FLASH FLOOD      1 SE HUBERT             34.72N 77.22W
09/14/2018                   ONSLOW             NC   EMERGENCY MNGR

            ONSLOW COUNTY EM REPORTED HUBERT BLVD. IS
            COMPLETELY FLOODED AT THE BRIDGE LOCATED
            NEAR THE 500 BLOCK.

&&

DAG
Local storm report, Sep 15, 1:55 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
155 AM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      1 W PINEY GREEN         34.75N 77.34W
09/14/2018                   ONSLOW             NC   PUBLIC

            ELAINE DRIVE HAS MAJOR FLOODING AND IS
            IMPASSABLE. LOCATION MAY ALSO BE IMPACTED BY
            STORM SURGE BACKING UP FROM THE NEW RIVER.

&&

DAG
Local storm report, Sep 15, 2:03 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
203 AM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     FLASH FLOOD      1 SE HALF MOON          34.81N 77.45W
09/14/2018                   ONSLOW             NC   PUBLIC

            ONSLOW EM REPORTED GUM BRANCH RD. BETWEEN
            SUMMERSILL SCHOOL RD. AND RAMSEY RD. HAD A
            BRIDGE COVERED WITH WATER, AND WILL BE
            IMPASSABLE SOON.

&&

DAG
Local storm report, Sep 15, 2:07 AM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
207 AM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 AM     FLASH FLOOD      1 S HUBERT              34.71N 77.24W
09/15/2018                   ONSLOW             NC   EMERGENCY MNGR

            ONSLOW EMERGENCY MANAGER REPORTED HIGHWAY 24
            BETWEEN HUBERT BLVD. AND HIGHWAY 172 IS
            FLOODED, VERY DEEP, AND DOT HAS BEEN
            NOTIFIED.

1153 PM     FLASH FLOOD      3 NNW HAWS RUN          34.73N 77.58W
09/14/2018                   ONSLOW             NC   FIRE DEPT/RESCUE

            HAWS RUN VFD REPORTED ROAD WASHOUTS AT
            HARRIS CREEK RD., HIGHWAY 53, AND BURGAW
            HIGHWAY.

1024 PM     FLASH FLOOD      1 SE PUMPKIN CENTER     34.76N 77.35W
09/14/2018                   ONSLOW             NC   PUBLIC

            WATER ACROSS BALSAM ROAD, ABOUT 2 FEET DEEP.

0648 PM     FLASH FLOOD      1 SE HUBERT             34.72N 77.22W
09/14/2018                   ONSLOW             NC   EMERGENCY MNGR

            ONSLOW COUNTY EM REPORTED HUBERT BLVD. IS
            COMPLETELY FLOODED AT THE BRIDGE LOCATED
            NEAR THE 500 BLOCK.

0530 PM     HURRICANE        1 NE MOREHEAD CITY      34.73N 76.79W
09/14/2018                   CARTERET           NC   PUBLIC

            STEEPLE BLOWN OFF PARKVIEW BAPTIST CHURCH IN
            MOREHEAD CITY.

0445 PM     FLASH FLOOD      1 W PINEY GREEN         34.75N 77.34W
09/14/2018                   ONSLOW             NC   PUBLIC

            ELAINE DRIVE HAS MAJOR FLOODING AND IS
            IMPASSABLE. LOCATION MAY ALSO BE IMPACTED BY
            STORM SURGE BACKING UP FROM THE NEW RIVER.

0413 PM     FLASH FLOOD      1 SE HALF MOON          34.81N 77.45W
09/14/2018                   ONSLOW             NC   PUBLIC

            ONSLOW EM REPORTED GUM BRANCH RD. BETWEEN
            SUMMERSILL SCHOOL RD. AND RAMSEY RD. HAD A
            BRIDGE COVERED WITH WATER, AND WILL BE
            IMPASSABLE SOON.

0318 PM     FLASH FLOOD      1 SE WILDWOOD           34.74N 76.82W
09/14/2018                   CARTERET           NC   LAW ENFORCEMENT

            MOREHEAD CITY POLICE DEPT. REPORTING US 70
            FROM HARRIS ST. TO MCCABE RD. IS FLOODED.
            EASTBOUND LAND IS COMPLETELY IMPASSABLE WITH
            CARS STALLED THROUGHOUT THE HIGHWAY.

0747 AM     STORM SURGE      1 SSW STRAITS           34.71N 76.58W
09/14/2018                   CARTERET           NC   DEPT OF HIGHWAYS

            NC DEPT. OF TRANSPORTATION REPORTED WEST
            BOUND LANE HEADING OFF HARKERS ISLAND IS
            BEING UNDERMINED AND WASHED OUT DUE TO STORM
            SURGE AND WAVE ACTION.

0240 PM     STORM SURGE      1 WSW CEDAR POINT       34.68N 77.10W
09/13/2018                   CARTERET           NC   EMERGENCY MNGR

            300 CEDAR POINT BLVD IS UNDER WATER DUE TO
            SURGE FROM THE WHITE OAK RIVER.

0220 PM     STORM SURGE      1 E HARKERS ISLAND      34.69N 76.53W
09/13/2018                   CARTERET           NC   EMERGENCY MNGR

            WATER OVER ROADWAY.

0220 PM     STORM SURGE      4 SE GREAT NECK         34.89N 76.62W
09/13/2018                   CARTERET           NC   EMERGENCY MNGR

            WATER COVERING ROAD AT MERRIMON AND MERRILL
            INTERSECTION.

0212 PM     HURRICANE        2 WNW JACKSONVILLE      34.77N 77.43W
09/13/2018                   ONSLOW             NC   EMERGENCY MNGR

            POWERLINES DOWN AT BARN ST. AND AZTEE RD.

0202 PM     HURRICANE        1 WNW CAPE CARTERET     34.70N 77.08W
09/13/2018                   CARTERET           NC   EMERGENCY MNGR

            TREE DOWN ON VFW RAOD.

1247 PM     STORM SURGE      DAVIS                   34.79N 76.46W
09/13/2018                   CARTERET           NC   EMERGENCY MNGR

            COMMUNITY RD/CROAKER ST IN DAVIS, NC IS
            UNDER WATER.

1234 PM     STORM SURGE      CEDAR ISLAND            35.00N 76.31W
09/13/2018                   CARTERET           NC   EMERGENCY MNGR

            HWY 12 UNTIL ABOUT 2 MILES BEFORE CEDAR
            ISLAND UNDER WATER.

1158 AM     HURRICANE        2 NW MIDWAY PARK        34.74N 77.37W
09/13/2018                   ONSLOW             NC   LAW ENFORCEMENT

            JACKSONVILLE POLICE DEPT. ADVISED TREE DOWN
            BLOCKING ROAD ON EAST BOUND HWY 24 AT PINE
            VALLEY RD.

1140 AM     STORM SURGE      ENGELHARD               35.51N 75.99W
09/13/2018                   HYDE               NC   PUBLIC

            MINOR FLOODING AT HILLTOP RD AND GOLDEN ST.

1111 AM     TROPICAL STORM   2 SSW HAVELOCK          34.88N 76.91W
09/13/2018                   CRAVEN             NC   AWOS

            AWOS NKT REPORTS PEAK WIND GUST OF 56 MPH.

1045 AM     HEAVY RAIN       1 SW NEWPORT            34.78N 76.88W
09/13/2018  M1.50 INCH       CARTERET           NC   NWS EMPLOYEE

            1-HOUR MEASURED RAINFALL OF 1.50 INCHES AT
            NWS NEWPORT.

1030 AM     TROPICAL STORM   2 ESE HARKERS ISLAND    34.69N 76.53W
09/13/2018                   CARTERET           NC   PARK/FOREST SRVC

            CAPE LOOKOUT NATIONAL SEASHORE VISITORS
            CENTER REPORTED A 58 MPH WIND GUST RESULTING
            IN DOWNED TREE LIMBS.

0951 AM     STORM SURGE      AVON                    35.35N 75.51W
09/13/2018                   DARE               NC   BROADCAST MEDIA

            OCEAN OVER WASH/STORM SURGE WITH WATER ON
            OCEAN VIEW DR. TO NC 12 IN AVON.

&&
Local storm report, Sep 15, 2:12 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
212 AM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 AM     FLASH FLOOD      2 WSW RICHLANDS         34.89N 77.59W
09/15/2018                   ONSLOW             NC   FIRE DEPT/RESCUE

            RICHLANDS VFD REPORTED ROADWAY IS COMPLETELY
            UNDER WATER FROM BANKS BRIDGE ROAD (BRIDGE)
            TO THE INTERSECTION OF GREGORY FORK ROAD.

&&

DAG
Local storm report, Sep 15, 2:14 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
214 AM EDT SAT SEP 15 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 AM     FLASH FLOOD      1 SSE PINEY GREEN       34.75N 77.32W
09/15/2018                   ONSLOW             NC   EMERGENCY MNGR

            ROCKY RUN ROAD CLOSED NEAR CREEK DUE TO
            FLOOD WATERS.

&&

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 8:22 PM EDTBeach Hazards StatementMHX7 days
Sep 14, 9:09 PM EDTTornado WarningMHXDuplin, Lenoir21 min
Sep 14, 9:10 PM EDTTornado WarningMHXCraven, Jones, Onslow35 min
Sep 14, 9:43 PM EDTTornado WarningMHXDuplin, Jones, Lenoir47 min
Sep 14, 10:26 PM EDTTornado WarningMHXCarteret, Jones, Onslow34 min
Sep 14, 10:31 PM EDTTornado WarningMHXDuplin, Greene, Jones, Lenoir, Onslow44 min
Sep 14, 10:37 PM EDTFlash Flood Warning EmergencyMHXDuplin, Jones, Lenoir, Onslow16 hr
Sep 14, 11:14 PM EDTTornado WarningMHXCarteret, Craven, Duplin, Jones, Lenoir, Onslow46 min
Sep 14, 11:58 PM EDTTornado WarningMHXCarteret, Craven, Jones, Onslow47 min
Sep 15, 1:09 AM EDTRiver Flood WarningMHXJones24 hr
Sep 15, 1:43 AM EDTTornado WarningMHXDuplin, Jones, Onslow47 min
Sep 15, 2:34 AM EDTTornado WarningMHXJones, Onslow41 min
Sep 15, 3:02 AM EDTFlash Flood WarningMHXBeaufort, Craven, Jones, Lenoir3 hr
Sep 15, 4:35 AM EDTTornado WarningMHXGreene, Lenoir25 min
Sep 15, 7:07 AM EDTAreal Flood WarningMHXBeaufort, Craven, Greene, Hyde, Jones, Lenoir and 2 more6 hr
Sep 15, 9:42 AM EDTFlash Flood WarningMHXCarteret, Jones, Pamlico6 hr
Sep 15, 10:31 AM EDTAreal Flood WarningMHXCarteret, Craven, Jones, Onslow, Pamlico6 hr
Sep 15, 11:24 AM EDTTornado WarningMHXDuplin21 min
Sep 15, 11:30 AM EDTTornado WarningMHXDuplin, Jones, Onslow27 min
Sep 15, 1:52 PM EDTAreal Flood WarningMHXBeaufort, Craven, Greene, Hyde, Jones, Lenoir and 2 more33 hr
Sep 15, 2:43 PM EDTRiver Flood WarningMHXCraven14 days
Sep 15, 2:57 PM EDTFlash Flood WarningMHXCarteret, Craven, Duplin, Jones, Lenoir, Onslow22 hr
Sep 15, 3:45 PM EDTFlash Flood WarningMHXCarteret, Jones, Pamlico8 hr
Sep 15, 4:34 PM EDTFlash Flood WarningMHXCarteret, Craven, Jones, Onslow, Pamlico7 hr
Sep 15, 5:06 PM EDTHigh Surf AdvisoryMHX22 hr

Nearby

Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.